MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502120
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Erosion (1750); Calcium Deposits/Calcification (1758); Pain (1994); Urinary Incontinence (4572)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an advantage fit blue system was implanted on (b)(6) 2020, to treat a patient with stress urinary incontinence, which became apparent following her prolapse repair.Following the implantation, the patient experienced mesh related complications, including persistent pelvic and perineal pain, bladder neck erosion, and intravesical calcifications.In 2024, the patient was partially treated endoscopically for the calcifications; however, follow up imaging confirmed residual calcifications.The patient continued to report significant vulvar pain along the sling path and at the sites of intravesical calcifications.Due to persistent symptoms and associated lesions, a complete removal of the mesh via robot-assisted laparoscopy was scheduled on (b)(6) 2026.
 
Additional Manufacturer Narrative
Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of persistent pelvic and perineal pain.E2006 - captures the reportable event of bladder neck erosion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b2: corrected block b2 (outcomes attrib to adv event).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of persistent pelvic and perineal pain.E2006 - captures the reportable event of bladder neck erosion.Blocks h6: component codes, method codes, result codes, and conclusion codes were updated following evaluation of the returned device.Block h11: with all the available information, boston scientific concludes that the reported events of pain, erosion, calcium deposits/calcification, incontinence, urinary, and device explantation are known risks of the surgical procedure.Visual inspection of the returned mesh reveals that certain areas appear stretched.A dhr review confirmed that the devices met all material, assembly, and performance specifications.A review was completed and confirmed that the events of pain, erosion, calcium deposits/calcification, incontinence, urinary, and device explantation are defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device instructions for use (ifu) was completed and confirmed that the reported events are identified within the product instructions for use (ifu).The ifu states that as with all implants, local irritation at the wound site and/or a foreign body response may occur and could require surgical intervention and possible removal of the entire mesh.The ifu also instructs that the mesh should be placed tension-free under the mid-urethra, with care taken to avoid applying excessive tension during handling.There was no allegation against the device; however, during analysis, the mesh was observed to be stretched, likely as a result of its removal from the patient.Therefore, the probable cause is identified as unintended use error caused or contributed to event, which indicates the interaction between the user and device, or sample, caused or contributed to the error, including unintended or inappropriate use of the device and/or incorrect sample preparation.Reported patient effects such as pain, erosion, calcification, and urinary incontinence are known and anticipated risks of the device; thus, the most probable cause for this event is known inherent risk of the device.Reported outcomes, including serious injury/impairment, device explantation, and additional surgery, are considered secondary consequences and are also consistent with the device's known inherent risks.

Brand Name
ADVANTAGE FIT BLUE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24507286
Report Number2124215-2026-12014
Device Sequence Number21442658
Product Code OTN
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberM0068502120
Device Catalogue NumberM0068502120
Device Lot Number0024158414
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale